Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 129, NWS Tallahassee, FL

June 16, 2015Brooks County, Cook County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2015, 5:52 PM EDT for Brooks County, Cook County, Lowndes County, Georgia. It was in force for 8 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2015, 5:52 PM EDT (21:52 UTC)
Expired
Jun 16, 2015, 6:00 PM EDT
In force
8 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Brooks County, GA, Cook County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:54 PM EDTTSTM WND DMGHahira, GASEVERAL LARGE TREES DOWN IN BETHANY HILLS NEIGHBORHOOD OFF VALDEL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS52 KTAE 162152
SVRTAE
GAC027-075-185-162200-
/O.NEW.KTAE.SV.W.0129.150616T2152Z-150616T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTH CENTRAL COOK COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTH CENTRAL BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 600 PM EDT

* AT 552 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60
  MPH. THIS STORM WAS LOCATED OVER HAHIRA...OR NEAR VALDOSTA...AND
  MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VALDOSTA...HAHIRA...MORVEN...CECIL AND I-75 AT EXIT 29. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3094 8329 3090 8333 3093 8354 3110 8341
TIME...MOT...LOC 2152Z 131DEG 9KT 3095 8335 

$$

9-FOURNIER
1 follow-up statement
453 
WWUS52 KTAE 162156
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM EDT TUE JUN 16 2015

GAC027-075-185-162205-
/O.EXP.KTAE.SV.W.0129.000000T0000Z-150616T2200Z/
LOWNDES GA-COOK GA-BROOKS GA-
556 PM EDT TUE JUN 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOWNDES...SOUTH
CENTRAL COOK AND NORTH CENTRAL BROOKS COUNTIES WILL EXPIRE AT 600 PM
EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3094 8329 3090 8333 3093 8354 3110 8341
TIME...MOT...LOC 2152Z 131DEG 9KT 3095 8335 

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:33 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 16, 3:33 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT TUE JUN 16 2015

.NEAR TERM [THROUGH TONIGHT]...

STACKED HIGH PRESSURE REMAINS OVER THE TRI-STATE AREA. THIS HIGH
PRESSURE WILL ALLOW TEMPERATURES TO BE QUITE HOT- PEAKING IN THE
UPPER 90S OVER MOST OF OUR AREA, LOW-MID 90S ALONG THE IMMEDIATE
COASTLINE. SCATTERED TO ISOLATED AFTERNOON THUNDERSTORMS ALONG THE
SEA-BREEZE WILL NOT BRING MUCH RELIEF, BUT ARE MOST LIKELY TO FORM
OVER NORTH FLORIDA AND SOUTH CENTRAL GEORGIA. A LACK OF STRONG WINDS
ALOFT WILL MEAN VERY SLOW MOVEMENT FOR STORMS THAT DO FORM.
OVERNIGHT, CLEARING SKIES AND CALMING WINDS WILL ALLOW TEMPERATURES
TO FALL TO THE LOW-MID 70S BY MORNING. PATCHY FOG WILL BE POSSIBLE
AGAIN IN THE FLORIDA PANHANDLE.

.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...

THE UPPER LEVEL HIGH WILL REMAIN OVER THE SOUTHEASTERN US THROUGH
THE PERIOD. TROPICAL STORM BILL WILL MOVE NORTHEAST AROUND THE
HIGH. THERE WILL BE ENOUGH MOISTURE AT THE SURFACE FOR WIDESPREAD
30 PERCENT CHANCE OF RAIN OVER LAND BOTH WEDNESDAY AND THURSDAY.
DESPITE RAIN CHANCES, HOT TEMPERATURES WILL CONTINUE WITH HIGHS
IN THE UPPER 90S.

.LONG TERM [FRIDAY THROUGH TUESDAY]...

THE RIDGE WILL BREAK DOWN OVER THE WEEKEND WITH UPPER LEVEL FLOW
BECOMING MORE ZONAL BY MONDAY. WITH NO SIGNIFICANT SURFACE
FEATURES, CONVECTION WILL BE LIMITED TO THE SEA BREEZE. HIGHS
WILL BE SLIGHTLY COOLER IN THE MID 90S WITH LOWS STILL IN THE MID
70S.

&&

.AVIATION...
[THROUGH 18Z WEDNESDAY] ANOTHER BRIEF ROUND OF MVFR-IFR CIGS AND
VSBYS WILL BE POSSIBLE NEAR KECP EARLY WEDNESDAY MORNING, BUT
OTHERWISE, VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH LIGHT
AND VARIABLE WINDS.

&&

.MARINE...

WINDS AND SEAS WILL GENERALLY BE LIGHT THROUGH THE PERIOD.

&&

.FIRE WEATHER...

BUT FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...THE HOT
WEATHER WILL CONTINUE.

&&

.HYDROLOGY...

DESPITE AN INCREASE IN POPS, HEAVY RAINFALL WILL NOT BE WIDESPREAD
ENOUGH TO HAVE A SIGNIFICANT IMPACT ON RIVERS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   74  99  74  96  75 /  10  30  30  30  20
PANAMA CITY   76  92  78  89  77 /  10  20  20  20  10
DOTHAN        73  97  74  97  74 /  10  30  30  30  20
ALBANY        74 100  74  99  74 /  10  30  30  30  30
VALDOSTA      75 100  74  98  74 /  10  30  30  30  30
CROSS CITY    75  98  74  95  75 /  10  30  20  30  20
APALACHICOLA  76  91  76  90  77 /  10  10  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
     COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...MOORE
MARINE...WESTON
FIRE WEATHER...FOURNIER
HYDROLOGY...WESTON

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.